Alert archive / West Virginia / Flash Flood Watches in 2011
Flash Flood Watch 18, NWS Charleston, WV
NWS Charleston, WV issued this flash flood watch at Nov 22, 2011, 3:33 AM EST for 9 counties in Ohio; 24 counties in West Virginia; 4 counties in Kentucky. It took effect at Nov 22, 2011, 7:00 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2011, 3:33 AM EST (08:33 UTC)
- In effect from
- Nov 22, 2011, 7:00 AM EST
- Expired
- Nov 23, 2011, 7:02 AM EST
- In force
- 24 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 37 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Mason County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 63 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 467 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
006 WGUS61 KRLX 220833 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 333 AM EST TUE NOV 22 2011 WVZ009>011-016>020-028>032-038>040-046-047-221645- /O.NEW.KRLX.FF.A.0018.111122T1200Z-111123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 333 AM EST TUE NOV 22 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON...CALHOUN...GILMER...ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE... HARRISON...LEWIS...PLEASANTS...RANDOLPH...RITCHIE...TYLER... UPSHUR...WIRT AND WOOD. * FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY MORNING * A WARM FRONT WILL MOVE NORTH ACROSS CENTRAL AND NORTHERN WEST VIRGINIA THIS AFTERNOON. RAIN IS EXPECTED TO CONTINUE TO INCREASE IN INTENSITY ALONG THIS FRONT TODAY AS AN UPPER LEVEL WAVE PASSES. AFTER THE WARM FRONT PASSES NORTH OF THE AREA...THE RAIN WILL COME TO AN END AND THERE WILL BE A BRIEF RESPITE IN THE RAIN THIS AFTERNOON. A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH TONIGHT...BRINGING ANOTHER ROUND OF SHOWERS ALONG WITH A FEW THUNDERSTORMS. * TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVIEST ACROSS NORTH- CENTRAL WEST VIRGINIA WHERE 1 TO 2 INCHES OF RAIN IS EXPECTED. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THUNDERSTORMS WHEN THE COLD FRONT MOVES ACROSS. THE GROUND IS ALREADY SATURATED IN AREAS THAT ARE COVERED BY THIS WATCH. ADDITIONAL HEAVY RAINFALL OCCURRING IN A SHORT TIME FRAME OF 3 HOURS OR LESS COULD CAUSE FLASH FLOODING ALONG SMALLER CREEKS AND STREAMS IN THE FLASH FLOOD WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
4 follow-up statements
666 WGUS61 KRLX 221320 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 820 AM EST TUE NOV 22 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>008-013>015-026- 027-037-222130- /O.EXA.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-LINCOLN-PUTNAM-KANAWHA-BOONE-CLAY-NICHOLAS- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...HARTS...ALUM CREEK...HAMLIN...TEAYS VALLEY...HURRICANE... CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS...MADISON...CLAY... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE 820 AM EST TUE NOV 22 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE...CABELL...CLAY...JACKSON WV...KANAWHA...LINCOLN...MASON...NICHOLAS...PUTNAM AND WAYNE. * THROUGH WEDNESDAY MORNING * A WARM FRONT WILL MOVE NORTH TODAY...FOLLOWED BY A COLD FRONT THIS EVENING. THE GROUND IS ALREADY SATURATED FROM PREVIOUS RAINS. RAINS OF OVER 1.5 INCHES COULD CAUSE SMALL STREAMS TO OVERFLOW. THE RAIN WILL DIMINISH AFTER THE COLD FRONTAL PASSAGE. HOWEVER...LARGER STREAMS AND RIVERS MAY STILL BE RISING LATE TONIGHT. STRONG RISES ON RIVERS MAY CONTINUE ON WEDNESDAY TOO. * TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. YET...LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH EMBEDDED HEAVIER SHOWERS OR THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE WEATHER AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH TONIGHT. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ WVZ009>011-016>020-028>032-038>040-046-047-222130- /O.CON.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...PARKERSBURG...VIENNA...ST. MARYS... BELMONT...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER... ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...MARLINTON...ELKINS 820 AM EST TUE NOV 22 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON... CALHOUN...GILMER...ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...LEWIS... PLEASANTS...RANDOLPH...RITCHIE...TYLER...UPSHUR...WIRT AND WOOD. * THROUGH WEDNESDAY MORNING * A WARM FRONT WILL MOVE NORTH ACROSS CENTRAL AND NORTHERN WEST VIRGINIA THIS AFTERNOON. RAIN IS EXPECTED TO CONTINUE TO INCREASE IN INTENSITY ALONG THIS FRONT TODAY AS AN UPPER LEVEL WAVE PASSES. AFTER THE WARM FRONT PASSES NORTH OF THE AREA... THE RAIN WILL COME TO AN END AND THERE WILL BE A BRIEF RESPITE IN THE RAIN THIS AFTERNOON. A STRONG COLD FRONT IS EXPECTED TO PASS THROUGH TONIGHT...BRINGING ANOTHER ROUND OF SHOWERS ALONG WITH A FEW THUNDERSTORMS. * TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE HEAVIEST ACROSS NORTH- CENTRAL WEST VIRGINIA WHERE 1 TO 2 INCHES OF RAIN IS EXPECTED. LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH THUNDERSTORMS WHEN THE COLD FRONT MOVES ACROSS. THE GROUND IS ALREADY SATURATED IN AREAS THAT ARE COVERED BY THIS WATCH. ADDITIONAL HEAVY RAINFALL OCCURRING IN A SHORT TIME FRAME OF 3 HOURS OR LESS COULD CAUSE FLASH FLOODING ALONG SMALLER CREEKS AND STREAMS IN THE FLASH FLOOD WATCH AREA. THE LARGER RIVERS WILL STILL BE RISING ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING ALONG STREAMS. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE WEATHER AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH TONIGHT. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KTB
056 WGUS61 KRLX 222016 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 316 PM EST TUE NOV 22 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 026>032-037>040-046-047-230430- /O.CON.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...MADISON... CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...MARLINTON...ELKINS 316 PM EST TUE NOV 22 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BARBOUR...BOONE...BRAXTON...CABELL...CALHOUN... CLAY...DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA... LEWIS...LINCOLN...MASON...NICHOLAS...PLEASANTS...POCAHONTAS... PUTNAM...RANDOLPH...RITCHIE...ROANE...TAYLOR...TYLER... UPSHUR...WAYNE...WEBSTER...WIRT AND WOOD. * THROUGH WEDNESDAY MORNING * SHOWERS WILL CONTINUE THIS EVENING...AHEAD OF A COLD FRONT. THE GROUND IS ALREADY SATURATED. DURING THE DAY ON TUESDAY...SOME MINOR SMALL STREAM FLOODING DID OCCUR IN WEST VIRGINIA. RAINS OF OVER 1.5 INCHES COULD CAUSE SMALL STREAMS TO OVERFLOW. THE RAIN WILL DIMINISH AFTER MIDNIGHT...AFTER THE COLD FRONTAL PASSAGE. HOWEVER...THE LARGER STREAMS AND RIVERS WILL STILL BE RISING LATE TONIGHT. STRONG RISES ON RIVERS MAY CONTINUE ON WEDNESDAY TOO. * TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED. YET... LOCALLY HIGHER AMOUNTS ARE POSSIBLE WITH EMBEDDED HEAVIER SHOWERS OR THUNDERSTORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE WEATHER AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH TONIGHT. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
248 WGUS61 KRLX 230350 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1050 PM EST TUE NOV 22 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-009>011-013- 026-230500- /O.CAN.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- WOOD-PLEASANTS-TYLER-LINCOLN-BOONE- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...PARKERSBURG... VIENNA...ST. MARYS...BELMONT...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARTS...ALUM CREEK...HAMLIN...MADISON 1050 PM EST TUE NOV 22 2011 ...FLASH FLOOD WATCH IS CANCELLED... ...FLOOD WARNINGS REMAIN IN EFFECT FOR SYMMES CREEK AND THE SHADE RIVER IN SOUTHEAST OHIO... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY... SOUTHEAST OHIO AND WESTERN WEST VIRGINIA HAS BEEN CANCELLED. HEAVY RAIN HAS MOVED EAST OF THIS REGION...THEREFORE THE FLASH FLOOD WATCH IS BEING CANCELLED. SYMMES CREEK AND THE SHADE RIVER CONTINUE TO RISE HOWEVER. WARNINGS REMAIN IN EFFECT FOR THESE AREAS. MOTORISTS SHOULD BE ESPECIALLY CAUTIOUS AND BE PREPARED FOR WATER OVER ROADWAYS. $$ WVZ008-014>020-027>032-037>040-046-047-231200- /O.CON.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON WV-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 1050 PM EST TUE NOV 22 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EST WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN WEST VIRGINIA...POCAHONTAS. IN CENTRAL WEST VIRGINIA...BRAXTON...CALHOUN...CLAY...GILMER...JACKSON WV...NICHOLAS...ROANE...TAYLOR AND WEBSTER. IN NORTHERN WEST VIRGINIA...BARBOUR...DODDRIDGE...HARRISON...LEWIS...RANDOLPH... RITCHIE...UPSHUR AND WIRT. IN SOUTHERN WEST VIRGINIA... KANAWHA AND PUTNAM. * UNTIL 7 AM EST WEDNESDAY * SHOWERS WILL BE PUSHING EASTWARD ACROSS THE AREA AHEAD OF A COLD FRONT. THE GROUND IS ALREADY SATURATED...THEREFORE ADDITIONAL RAINFALL COULD CAUSE SMALL STREAMS TO OVERFLOW. THE RAIN WILL DIMINISH AFTER MIDNIGHT...AFTER THE COLD FRONTAL PASSAGE. HOWEVER...THE LARGER STREAMS AND RIVERS WILL STILL BE RISING LATE TONIGHT. STRONG RISES ON RIVERS MAY CONTINUE ON WEDNESDAY TOO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. IF YOU LIVE OR DRIVE ALONG A FLOOD PRONE STREAM...INCREASE WEATHER AWARENESS NOW. MONITOR WATER LEVELS PERIODICALLY THROUGH TONIGHT. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
260 WGUS61 KRLX 231202 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 702 AM EST WED NOV 23 2011 WVZ008-014>020-027>032-037>040-046-047-231315- /O.CAN.KRLX.FF.A.0018.000000T0000Z-111123T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JACKSON WV-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...RAVENSWOOD...RIPLEY...TEAYS VALLEY... HURRICANE...CHARLESTON...SOUTH CHARLESTON...SAINT ALBANS... SPENCER...ELIZABETH...GRANTSVILLE...HARRISVILLE...PENNSBORO... WEST UNION...CLAY...SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE... WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE... RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 702 AM EST WED NOV 23 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF WEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA HAS BEEN CANCELLED. THE STORM SYSTEM THAT BROUGHT HEAVY RAIN TO THE REGION HAS MOVED TO THE EAST. THE THREAT OF ADDITIONAL FLASH FLOODING DUE TO HEAVY RAIN HAS ENDED. HOWEVER...MANY STREAMS AND CREEKS ARE RUNNING HIGH. ADDITIONAL RISES AND SMALL STREAM FLOODING DUE TO RUN-OFF MAY STILL OCCUR TODAY. FLOOD WARNINGS MAY STILL BE ISSUED TO COVER CONTINUING WATER PROBLEMS DUE TO RUN-OFF. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood watch went out at Nov 22, 12:38 AM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Nov 22, 12:38 AM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1238 AM EST TUE NOV 22 2011 .SYNOPSIS... FRONT REMAINS ACROSS AREA OVERNIGHT. LOW PRESSURE WAVE PASSES LIFTS THROUGH OHIO VALLEY TUESDAY EVENING. FRONT THEN PUSHES EAST BY WEDNESDAY. HIGH PRESSURE PROVIDES DRY WEATHER FOR THANKSGIVING. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... WILL UPDATE THE FORECAST TO BETTER TIME THE CURRENT PRECIPITATION WAVE OVER THE REGION THIS EVENING. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/... DEALING WITH FROPA FRONT END OF SHORT RANGE. HAVE ACE POPS ALONG AND AHEAD OF BOUNDARY WORKING W TO E 03-09Z. QPF AMOUNTS LOOK TO RANGE FROM THREE QUARTERS TO PERHAPS AN INCH. CONT THUNDER MENTION GIVEN SHOWALTER INDICES AND IMPRESSIVE DYNAMICS. SPC DOES HAVE SOUTHERN OH AND NE KY PAINTED IN SLIGHT RISK. CONVECTION IS THE WILD CARD REGARDING WATER PROBLEMS. THERE SHOULD BE A LITTLE RECOVERY TIME BEFORE FRONT ARRIVES...BUT NOT MUCH. WITH GROUNDS ALREADY SATURATED AND WITH EXPECTED RAINFALL IN NEAR TERM...WATER CONCERNS DO EXIST. AFTER COORDINATING WITH SURROUNDING OFFICES...WILL HOLD OFF ON WATCH ATTM. WILL CONT MENTION IN HWO AND RWS. KEPT TEMPS ON MILD SIDE OVERNIGHT WITH BL PUFF AND WARM SECTOR. DISCREPANCY REGARDING AMNT OF COLD AIR BEHIND THIS SYS...WITH GFS CONSIDERABLY WARMER THAN NAM. WILL LEAN TOWARD COOLER NAM/STRONGER SOLUTION. DID GO WITH A FEW HRS OF LKLY NORTHERN LOWLANDS WITH WRAP ARND MOISTURE WED MORNING. CAA SENDS H85 TEMPS DOWN TO NEAR 0C BY WED AFTN. THIS SHOULD ALLOW FOR SOME UPSLOPE SHSN OVER THE MTNS AND SHRA LOWLANDS WED. STRONG FLOW AT H85 QUICKLY TURNS MORE NNW WITH PERHAPS MOISTURE FROM LAKE ERIE BRIEFLY INVOLVED ACROSS NORTHERN MTNS. WILL GO WITH STEADY OR SLOW FALLING TEMPS IN DAY. AIRMASS DRIES OUT CONSIDERABLY WED NIGHT WITH PASSAGE OF THERMAL TROF AND WAA COMMENCING ALOFT. WILL GO TOWARD A CLEAR SKY WED NIGHT AND THU WITH NEAR SEASONABLE TEMPS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... GENERALLY USED HPC THINKING FOR THIS PART OF THE FORECAST. HIGH PRESSURE EARLY IN THE PERIOD WILL GIVE WAY TO ANOTHER PERIOD OF WET WEATHER FOR THE WEEKEND INTO EARLY NEXT WEEK. ONLY REAL CHANGES TO FORECAST ARE TO TWEAK THE TIMING OF THE PRECIPITATION. USED HPC GUIDE FOR TEMPERATURES THROUGH THE PERIOD. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... A FRONT REMAINS NEARLY STATIONARY ACROSS THE REGION. LOW CLOUDS AND FOG DOMINATE NORTH OF THE FRONT...WITH VFR/MVFR CONDITIONS SOUTH OF THE FRONT OUTSIDE OF SHOWERS. FRONT REMAINS QUASI- STATIONARY THROUGH LATE NIGHT...THEN STARTS MOVING NORTHWARD DURING THE MORNING HOURS AS A BAND OF RAIN DEVELOPS ALONG THE FRONT AND INCOMING JET AXIS. CONDITIONS WILL IMPROVE FROM SOUTH TO NORTH AS THE FRONT PUSHES NORTHWARD ON TUESDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM INITIALLY...THEN DECREASING WITH TIME. ALTERNATE SCENARIOS: LIFTING OF LOWER CEILINGS TUESDAY COULD VARY. TIMING OF SHOWERS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 11/22/11 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY M M L H M L M L L M M L HTS CONSISTENCY H H H M M M M M M M M L BKW CONSISTENCY H M M M M L L H H H L L EKN CONSISTENCY M M L L L L L L M M M L PKB CONSISTENCY M M M M M H H L L M M M CKB CONSISTENCY M M H H H H M M L M M M AFTER 06Z WEDNESDAY... IFR AT TIMES IN LOW CLOUDS AND SHOWERS THROUGH WEDNESDAY NIGHT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/JSH/30 NEAR TERM...RPY SHORT TERM...30 LONG TERM...JSH AVIATION...KMC
Hazardous weather outlook, Nov 21, 4:10 AM EST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 410 AM EST MON NOV 21 2011 OHZ066-067-075-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047- 220915- PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-JACKSON-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 410 AM EST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DURING THE TUESDAY AND TUESDAY NIGHT TIME FRAME...NUMEROUS ROUNDS OF RAIN SHOWERS COULD OCCUR. THIS MAY RAISE FLOOD CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083>087-WVZ005>007-220915- GREENUP-CARTER-BOYD-LAWRENCE-JACKSON-VINTON-MEIGS-GALLIA-WAYNE- CABELL-MASON- 410 AM EST MON NOV 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. DURING THE TUESDAY AND TUESDAY NIGHT TIME FRAME...NUMEROUS ROUNDS OF RAIN SHOWERS COULD OCCUR. THIS MAY RAISE FLOOD CONCERNS. THERE IS A SLIGHT RISK OF SEVERE STORMS LATER TUESDAY AFTERNOON AND EVENING AHEAD OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 10:52 AM EST | Areal Flood Warning | RLX | Meigs | 3 hr |
| Nov 22, 1:06 PM EST | Areal Flood Warning | RLX | Jackson, Kanawha, Putnam, Roane | 3 hr |
| Nov 22, 1:35 PM EST | Areal Flood Warning | RLX | Braxton, Gilmer, Lewis | 3 hr |
| Nov 22, 1:47 PM EST | Areal Flood Warning | RLX | Braxton, Calhoun, Gilmer, Jackson, Roane, Wirt | 118 min |
| Nov 22, 4:04 PM EST | Areal Flood Warning | RLX | Braxton, Calhoun, Gilmer, Jackson, Roane, Wirt | 15 hr |
| Nov 22, 4:22 PM EST | Areal Flood Warning | RLX | Jackson, Kanawha, Putnam, Roane | 3 hr |
| Nov 22, 4:36 PM EST | Areal Flood Warning | RLX | Braxton, Gilmer, Lewis | 4 hr |
| Nov 22, 5:50 PM EST | Areal Flood Warning | RLX | Wirt | 13 hr |
Nearby
Flash Flood Watches in West Virginia, 2011Flash Flood Watches in Ohio, 2011Flash Flood Watches in Kentucky, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.